Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Gaylord, MI

July 8, 2016Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 8, 2016, 11:34 AM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 11:34 AM EDT (15:34 UTC)
Expired
Jul 8, 2016, 12:30 PM EDT
In force
56 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 163 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 3.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WUUS53 KAPX 081534
SVRAPX
MIC033-097-081630-
/O.NEW.KAPX.SV.W.0019.160708T1534Z-160708T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1134 AM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHIPPEWA COUNTY IN EASTERN MICHIGAN...
  MACKINAC COUNTY IN EASTERN MICHIGAN...

* UNTIL 1230 PM EDT

* AT 1133 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHWEST OF GERMFASK...OR 18 MILES NORTHEAST OF
  MANISTIQUE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PARADISE...WHITEFISH POINT...CURTIS...BREVORT...TROUT LAKE...
  HULBERT...CORINNE...NAUBINWAY...GARNET...STRONGS...FIBRE...
  GOULD CITY...EAST LAKE...ENGADINE...EPOUFETTE...
  LOWER TAHQUAMENON FALLS STATE PARK...ECKERMAN...GILCHRIST...
  THREE LAKES AND REXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4678 8487 4673 8487 4666 8493 4660 8493
      4656 8487 4594 8486 4594 8506 4601 8535
      4601 8548 4593 8557 4592 8591 4595 8592
      4597 8587 4624 8586 4625 8524 4669 8523
      4676 8506
TIME...MOT...LOC 1533Z 257DEG 27KT 4620 8609 

HAIL...1.00IN
WIND...60MPH
 
$$

AJS
2 follow-up statements
454 
WWUS53 KAPX 081603
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1203 PM EDT FRI JUL 8 2016

MIC033-097-081630-
/O.CON.KAPX.SV.W.0019.000000T0000Z-160708T1630Z/
CHIPPEWA MI-MACKINAC MI-
1203 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHWESTERN CHIPPEWA AND MACKINAC COUNTIES...

AT 1202 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF SENEY TO 14 MILES SOUTHWEST OF
CORINNE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARADISE...WHITEFISH POINT...CURTIS...BREVORT...TROUT LAKE...
HULBERT...CORINNE...NAUBINWAY...GARNET...STRONGS...FIBRE...
GOULD CITY...EAST LAKE...ENGADINE...EPOUFETTE...
LOWER TAHQUAMENON FALLS STATE PARK...ECKERMAN...GILCHRIST...
THREE LAKES AND REXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4678 8487 4673 8487 4666 8493 4660 8493
      4656 8487 4594 8486 4594 8506 4601 8535
      4601 8548 4593 8557 4592 8591 4595 8592
      4597 8587 4624 8586 4625 8524 4669 8523
      4676 8506
TIME...MOT...LOC 1602Z 238DEG 29KT 4650 8582 4590 8587 

HAIL...1.00IN
WIND...60MPH
 
$$
440 
WWUS53 KAPX 081630
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1230 PM EDT FRI JUL 8 2016

MIC033-097-081640-
/O.EXP.KAPX.SV.W.0019.000000T0000Z-160708T1630Z/
CHIPPEWA MI-MACKINAC MI-
1230 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHIPPEWA AND
MACKINAC COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4678 8487 4673 8487 4666 8493 4660 8493
      4656 8487 4594 8486 4594 8506 4601 8535
      4601 8548 4593 8557 4592 8591 4595 8592
      4597 8587 4624 8586 4625 8524 4669 8523
      4676 8506
TIME...MOT...LOC 1628Z 257DEG 27KT 4650 8582 4590 8587 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:50 AM EDT, 44 minutes earlier.

Area forecast discussion, Jul 8, 10:50 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1050 AM EDT FRI JUL 8 2016

.UPDATE...
Issued at 1049 AM EDT Fri Jul 8 2016

Per coordination with SPC...severe thunderstorm watch issued for
all of nrn lower Michigan and Lakes Michigan and Huron. Damaging
winds and large hail the primary threats.

UPDATE Issued at 921 AM EDT Fri Jul 8 2016

A weakish shortwave trough and band of rain with a few lightning
strikes was moving across the nrn CWA, while the strongest of
forcing with a potent closed off upper low is firing off
additional storms across central Lake Michigan and Green Bay. The
12z APX sounding looks rather innocent, but that changes
significantly as this closed low aloft arrives. A core of stronger
mid level winds and falling wet bulb zero heights will result in a
good large hail and damaging wind threat. A warm front to our
south lifts north by afternoon and will increase the low level
helicity in spite of weak low level flow. A very small tornado
threat comes with this boundary. The best timing for severe
weather will be 1100am to 4pm. Confidence is growing for a second
round of storms that develops over NW lower late this afternoon
and evening from convection that fires in the lake breeze
convergence zone of NE Wisconsin and south central upper Michigan.
Steering flow out of the NW on the backside of the upper low will
draw that convection into us. As it stands right now, severe
weather is not anticipated with this activity as the instability
will be much lower with this activity.

UPDATE Issued at 654 AM EDT Fri Jul 8 2016

...Some severe storms looking increasingly likely today...

Earlier misgivings about evolution of upstream convection appear
to be for naught, as outside of an isolated cell or two w of
Ludington, that activity has faded. Much of northern lower is set
to receive a substantial amount of sun this morning. Hourly HRRR
runs consistently call for vigorous convection to initiate over
northern Lake Mi late this morning, then sweep across this
forecast area over the following 4-6 hours. Some supercell
structures are noted. No major changes to the going forecast.

&&

.SHORT TERM...(Today and tonight)
Issued at 342 AM EDT Fri Jul 8 2016

High impact weather potential: svr t-storms possible today.

1005mb low pressure is near the west tip of Superior. This low is
just ahead of a vigorous shortwave digging into northern MN. This
wave closes off as it crosses upper MI today, and will be over or
just ne of Georgian Bay by Saturday morning. Surface low is
actually progged to become less well defined during the short term
period, with the system looking particularly disheveled as it
crosses MI this afternoon. Some organization returns as the low
heads across Lk Ontario tonight. Precip trends are the main
concern.

Today...an initial MCS is departing se lower MI, while some -shra
continue over eastern upper MI. Western upper and far northern WI
are seeing increasing tsra activity. Sct tsra have also developed
near and east of La Crosse WI, as height falls begin in advance of
the digging wave. Outside of eastern upper, there is relatively
little precip here. It should be noted that, to be blunt, this is
not at all going as planned 24 hours ago.

Strongest 850mb sw winds early this morning (15-20kt) will be over
northern Lake Mi and the Gd Trav Bay region. Most likely spot for
additional convective development in this forecast area will be
at the nose of mini-jet, in the Beaver Isl area and over far
northern lower (primarily north of M-32). Activity will be much
spottier to our south, at least thru 8-9am.

By mid/late morning, what looks like a pre-frontal trof ventures
eastward across Lake MI. Hrrr runs consistently generate vigorous
deep convection along this boundary over Lake MI, impacting nw lower
MI as soon as noon, and swinging across northern lower by 4-5pm.
Activity evolves into an airmass with mlcapes 1.5-2.0k j/kg
(surface parcel 80/65). 0-6km bulk shear will also be increasing
as we move thru the morning, in particular south of M-32, where
values will reach 40-50kt. This scenario, as described, is a
fairly potent svr wx set-up. Not to mention that that might only
be round 1; there would be enough time to re-destabilize behind
this activity and see a less- widespread round 2 late in the day.

But, the above scenario is dependent on northern lower seeing a
healthy amount of sunshine this morning, i.e. convective and cloud
development over the next several hours is unimpressive. There are
plentiful holes in the cloud cover presently over northern lower.
If heating is disrupted in northern lower this morning/midday, our
threat is much less. The evolving activity near La Crosse does
indeed threaten heating as it moves east, especially if it evolves
upscale like the Nam indicates (and the Hrrr does not, and noting
that the Nam track record has been pretty bad recently).

Chancy pops will suffice in most locales to start to morning. Will
bring a band of like pops w to e across the region between 15z and
21z, with chancy pops behind/after.

Svr mode, with sufficient instability, will run the gamut given
available shear. Multicells and some embedded supercells will
dominate, with CAMS generally not showing large linear structures.
Wind/hail will be the primary threat. Low level is not especially
impressive, not surprising given the poorly organized low. 0-1km
shear is decreasing to circa 10kt at 18Z, even as 0-6km shear is
ramping up. But, the sig tor parameter does eek its way up to
about 1.0 early this afternoon, near and se of HTL. SPC has
highlighted a similar region for a small tornado threat. So have
mentioned an isolated TOR possible in the already-issued haz wx
outlook.

Max temps from the mid 70s to mid 80s, and muggy, with dew points
low/mid 60s.

Tonight...perhaps a window for lingering deep convection into mid-
evening, but cool advection is quickly getting underway. Pool of
somewhat cooler 500mb air (temps near -14c) will support steepish
mid-level lapse rates for a bit (850-500 and 700-500mb lapse rates
around 6.5 c/km). With lingering moisture, sharply cyclonic flow
aloft, and one or more secondary surface trofs dropping in, a
(small) shower threat will linger perhaps a bit past midnight.
After that, the upper trof and deeper moisture depart, with
warming/drying aloft. Incoming overnight airmass is cool and
moist. Said moisture is shallow initially, but in parts of eastern
upper and nw lower deepens to near 875mb toward dawn. That leaves
the window open for some drizzle to get going very late in the
usual dz-susceptible locales (eastern upper and high terrain of
northern lower).

Plenty of cloud cover tonight. Min temps upper 50s to around 60f.

.LONG TERM...(Saturday through Thursday)
Issued at 342 AM EDT Fri Jul 8 2016

...Turning less humid for the weekend and mostly dry especially
Sunday...

High Impact Weather Potential (Saturday-Sunday): Minimal.

Pattern Synopsis/Forecast (Through Sunday): Flow pattern across the
northern CONUS mostly zonal early this morning...with a well-defined
short wave trough crossing the upper Midwest and another wave
farther upstream off the Pacific northwest coast.  While the upper
midwest wave will cross the Great Lakes over the next 48 hours...the
latter feature will become more consolidated/deeper later today and
allow pattern to become more amplified into the weekend with rising
heights into the nation's midsection and spreading into the Great
Lakes.

Lead trough expected to be east of Michigan by Saturday morning...
with some lingering northerly cyclonic boundary layer flow as
surface low pulls away.  Narrow surface high pressure ridge builds
into the Great Lakes for Saturday night/Sunday...with a moist return
flow developing along and west of the Mississippi River around the
west side of this high to end the weekend.

Primary Forecast Concerns (Through Sunday): Any lingering impacts
around back side of departing system Saturday.  Minimal concerns for
the most part Sunday.

Saturday...Surface low moving into southeast Ontario Saturday
morning will have some deeper moisture along a deformation axis
within its northern semicircle stretching back toward the eastern
end of the Upper Peninsula.  Looks like a decent probability than
any lingering precip trying to wrap back into northern portions of
the forecast area will remain to the east.  But does appear that
there will be a good bit of low clouds around to start the day and
perhaps some drizzle.  Some differences in boundary layer moisture
evolution during the afternoon...but can envision the possibility of
morning stratus mixing into a cumulus deck just deep enough to
squeeze out a few showers across interior northern Lower aided by a
weak PV anomaly dropping in from the northwest.  Otherwise
anticipate increasing sun from north to south as the day
progresses...with temperatures mostly mid-upper 70s and with falling
dew points during the afternoon. Clearing skies Saturday night.

Sunday...High pressure in control means a nice afternoon on tap for
Sunday with a good deal of lake breeze development.  Should be less
humid than Saturday with highs expected to be a couple degrees
warmer (lower-mid 70s along the beaches with upper 70s-lower 80s
inland).  No real concerns for Sunday night other than perhaps some
mid cloud clipping eastern Upper as main precip threat remains
upstream along strong southerly low level jet across the midwest/
plains.

Extended Forecast (Monday through Thursday):  Fairly deep
troughing moving into the western mountains will continue to bump
higher heights into the upper Lakes at the start of next week...with
this ridging maximizing in the Tuesday time frame.  A cold front
associated with upstream trough will make slow progress across the
nation's midsection during the first half of the week...though will
likely be in the vicinity by midweek.  Also expect to see
temperatures creep upward with more widespread 80s expected
Monday...and more humidity by Tuesday with some spots reaching 90
degrees.  As for rain chances...approaching cold front looks to get
pulled and stretched like taffy as driving upper dynamics get shoved
mostly to the north of the Great Lakes.  Best chance for
precipitation appears to be Wednesday at this point...but
confidence in details is low.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 654 AM EDT Fri Jul 8 2016

Round of TSRA expected between 16z and 22z.

Diffuse low pressure will cross MI today, bringing a cold front
with it. TSRA are expected to rapidly develop over northern Lake
MI late this morning, and move w to e across northern lower MI
this afternoon. Some severe storms are expected, but the best
chance for that will be east of PLN/TVC/MBL. APN though is very
much under the gun.

Behind the departing system, nw winds will bring a cooler but
still moist airmass into the region. Stratus (IFR to MVFR) is
expected to move into the region very late tonight.

Southerly winds today, veering nw tonight. Winds mostly on the
light side, with strong winds possible near TSRA.

&&

.MARINE...
Issued at 342 AM EDT Fri Jul 8 2016

Light southerly winds today, as low pressure weakens and
approaches from the wnw. One or more rounds of showers/storms
expected, some of which will be strong/svr. Marine fog/stratus
will also be an issue thru this evening. Northerly winds increase
tonight (especially late) into Saturday behind the low. Some small
craft advisories remain possible as we head into the weekend, but
overall this pattern appears less windy than earlier expected.

&&

.APX Watches/Warnings/Advisories...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...Dickson
SHORT TERM...JZ
LONG TERM...JPB
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Jul 8, 10:07 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1007 AM EDT FRI JUL 8 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-091200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1007 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME
SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY BETWEEN 11 AM AND 9 PM.
SEVERE STORMS WILL BE POSSIBLE IN THE STRAITS REGION AND ALL OF
NORTHERN LOWER MICHIGAN...WITH THE BEST CHANCE SOUTH OF M-32 AND
EAST OF US-131. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY
SEVERE WEATHER THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

In the hours before

Local storm report, Jul 8, 10:56 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             TRAVERSE CITY           44.75N 85.60W
07/08/2016  E1.00 INCH       GRAND TRAVERSE     MI   SPOTTER

&&

KFARINA
Local storm report, Jul 8, 11:16 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1116 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             GLEN ARBOR              44.90N 86.00W
07/08/2016  E3.00 INCH       LEELANAU           MI   PUBLIC

&&

KFARINA
Local storm report, Jul 8, 11:18 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1118 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     HAIL             3 N CEDAR               44.89N 85.80W
07/08/2016  E1.50 INCH       LEELANAU           MI   SPOTTER

&&

KFARINA
Local storm report, Jul 8, 11:19 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1119 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             EMPIRE                  44.81N 86.06W
07/08/2016  E1.75 INCH       LEELANAU           MI   PUBLIC

&&

KFARINA
Local storm report, Jul 8, 11:20 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1120 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             2 S RAPID CITY          44.80N 85.28W
07/08/2016  E1.00 INCH       KALKASKA           MI   SPOTTER

&&

KFARINA
Local storm report, Jul 8, 11:26 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     WILLIAMSBURG            44.77N 85.40W
07/08/2016                   GRAND TRAVERSE     MI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN AND ROADS CLOSED NEAR BUNKER HILL RD
            AND SUPPLY RD

&&

KFARINA

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:31 AM EDTSpecial Marine WarningAPX59 min
Jul 8, 9:36 AM EDTSpecial Marine WarningAPX84 min
Jul 8, 10:16 AM EDTSpecial Marine WarningAPX89 min
Jul 8, 10:33 AM EDTSevere Thunderstorm WarningAPXLeelanau72 min
Jul 8, 10:53 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Kalkaska, Otsego67 min
Jul 8, 11:24 AM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Kalkaska, Otsego66 min
Jul 8, 11:29 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Grand Traverse, Leelanau61 min
Jul 8, 11:30 AM EDTSpecial Marine WarningAPX30 min
Jul 8, 11:54 AM EDTSpecial Marine WarningAPX66 min
Jul 8, 12:01 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Otsego59 min
Jul 8, 12:34 PM EDTSevere Thunderstorm WarningAPXMontmorency, Otsego56 min
Jul 8, 12:40 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix56 min
Jul 8, 12:54 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford47 min
Jul 8, 12:54 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford44 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningAPXCheboygan, Montmorency, Otsego, Presque Isle59 min
Jul 8, 1:05 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Otsego55 min
Jul 8, 1:13 PM EDTSpecial Marine WarningAPX62 min
Jul 8, 1:22 PM EDTSevere Thunderstorm WarningAPXCheboygan23 min
Jul 8, 1:28 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Montmorency62 min
Jul 8, 1:31 PM EDTSevere Thunderstorm WarningAPXCrawford, Montmorency, Oscoda, Otsego59 min
Jul 8, 1:33 PM EDTSpecial Marine WarningAPX117 min
Jul 8, 1:40 PM EDTSevere Thunderstorm WarningAPXMissaukee, Roscommon65 min
Jul 8, 1:59 PM EDTSevere Thunderstorm WarningAPXArenac, Gladwin61 min
Jul 8, 2:17 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Montmorency, Oscoda58 min
Jul 8, 2:45 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda60 min
Jul 8, 3:03 PM EDTTornado WarningAPXArenac27 min
Jul 8, 3:06 PM EDTSevere Thunderstorm WarningAPXArenac, Gladwin54 min
Jul 8, 3:28 PM EDTSpecial Marine WarningAPX62 min
Jul 8, 5:00 PM EDTSmall Craft AdvisoryAPX24 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.